Czesław Olech

From Wikipedia, the free encyclopedia
Jump to navigation Jump to search
Czesław Olech
Cz.Olech.jpg
Born(1931-05-22)22 May 1931
Died1 July 2015(2015-07-01) (aged 84)
NationalityPolish
Alma materJagiellonian University, Kraków
Spouse(s)Jadwiga Jastrzębska
Children
  • Teresa (b. 1955)
  • Anna (b. 1956)
  • Wanda (b. 1959)
  • Barbara (b. 1963)
  • Janusz (b. 1963)
Scientific career
FieldsMathematics
Doctoral advisorTadeusz Ważewski

Czesław Olech (22 May 1931 – 1 July 2015) was a Polish mathematician. He was a representative of the Kraków school of mathematics, especially the differential equations school of Tadeusz Ważewski.

Education and career[edit]

In 1954 he completed his mathematical studies at the Jagiellonian University in Kraków, obtained his doctorate at the Institute of Mathematical Sciences in 1958, habilitation in 1962, the title of associate professor in 1966, and the title of professor in 1973.

Czeslaw Olech, often as a visiting professor, was invited by the world's leading mathematical centers in the United States, USSR (later Russia), Canada and many European countries. He cooperated with Solomon Lefschetz, Sergey Nikolsky, Philip Hartman and Roberto Conti, the most distinguished mathematicians involved in the theory of differential equations. Lefschetz highly valued Ważewski's school, and especially the retract method, which Olech applied by developing, among other things, control theory. He supervised nine doctoral dissertations, and reviewed a number of theses and dissertations.[1]

Main fields of research interest[edit]

Recognition[edit]

Honorary doctorates:

Membership of:

Awards and honours:

Publications[edit]

  • Szafraniec, F.; Olech, Cz.; Janas, J. (1997). "Włodzimierz Mlak (1931-1994)". Annales Polonici Mathematici. 66: 1–9. doi:10.4064/ap-66-1-1-9.
  • Meisters, Gary H.; Olech, Czesław (1993). "Power-exact, nilpotent, homogeneous matrices". Linear and Multilinear Algebra. 35 (3–4): 225–236. doi:10.1080/03081089308818260.
  • Meisters, Gary H.; Olech, Czeslaw (1991). "Strong nilpotence holds in dimensions up to five only∗". Linear and Multilinear Algebra. 30 (4): 231–255. doi:10.1080/03081089108818109.
  • Olech, C.; Parthasarathy, T.; Ravindran, G. (1991). "Almost N-matrices and linear complementarity". Linear Algebra and Its Applications. 145: 107–125. doi:10.1016/0024-3795(91)90290-D.
  • Olech, Czesław; Meisters, Gary H. (1990). "A Jacobian condition for injectivity of differentiable plane maps". Annales Polonici Mathematici. 51: 249–254. doi:10.4064/ap-51-1-249-254.
  • Olech, Czesław; Lasota, Andrzej (1990). "Zdzisław Opial---a mathematician 1930--1974". Annales Polonici Mathematici. 51: 7–13. doi:10.4064/ap-51-1-7-13.
  • Olech, Czesraw (1990). "The Lyapunov Theorem: Its extensions and applications". Methods of Nonconvex Analysis. Lecture Notes in Mathematics. 1446. pp. 84–103. doi:10.1007/BFb0084932. ISBN 978-3-540-53120-3.
  • Olech, Czeslaw (1987). "Onn-dimensional extensions of Fatou's lemma". Zeitschrift für Angewandte Mathematik und Physik. 38 (2): 266–272. Bibcode:1987ZaMP...38..266O. doi:10.1007/BF00945411. S2CID 119939965.
  • Aubin, Jean-Pierre; Frankowska, Halina; Olech, Czesław (1986). "Controllability of Convex Processes" (PDF). SIAM Journal on Control and Optimization. 24 (6): 1192–1211. doi:10.1137/0324072.
  • Olech, Czesław (1984). "Decomposability as a substitute for convexity". Multifunctions and Integrands. Lecture Notes in Mathematics. 1091. pp. 193–205. doi:10.1007/BFb0098812. ISBN 978-3-540-13882-2.
  • Frankowska, Halina; Olech, Czeslaw (1982). "Boundary solutions of differential inclusion". Journal of Differential Equations. 44 (2): 156–165. Bibcode:1982JDE....44..156F. doi:10.1016/0022-0396(82)90011-0.
  • Olech, C. (1976). "Weak lower semicontinuity of integral functionals". Journal of Optimization Theory and Applications. 19: 3–16. doi:10.1007/BF00934048. S2CID 121143492.
  • Olech, Czeslaw (1975). "Existence Theory in Optimal Control Problems - the Underlying Ideas". International Conference on Differential Equations. pp. 612–635. doi:10.1016/B978-0-12-059650-8.50050-8. ISBN 9780120596508.
  • Olech, Czeslaw (1974). "The Characterization of the Weak Closure of Certain Sets of Integrable Functions". SIAM Journal on Control. 12 (2): 311–318. doi:10.1137/0312024.
  • Olech, Czełsaw (1969). "Existence theorems for optimal control problems involving multiple integrals". Journal of Differential Equations. 6 (3): 512–526. Bibcode:1969JDE.....6..512O. doi:10.1016/0022-0396(69)90007-2.
  • Olech, Czesław (1969). "Existence theorems for optimal problems with vector-valued cost function". Transactions of the American Mathematical Society. 136: 159. doi:10.1090/S0002-9947-1969-0234338-5.
  • Olech, Czesław (1968). "On the range of an unbounded vector-valued measure". Mathematical Systems Theory. 2 (3): 251–256. doi:10.1007/BF01694009. hdl:2060/19680006853. S2CID 29086435.
  • Olech, Czesław (1968). "Approximation of set-valued functions by continuous functions". Colloquium Mathematicum. 19 (2): 285–293. doi:10.4064/cm-19-2-285-293.
  • Szegö, G. P.; Olech, C.; Cellina, A. (1968). "On the stability properties of a third order system". Annali di Matematica Pura ed Applicata. 78: 91–103. doi:10.1007/BF02415111. S2CID 119973869.
  • Klee, Victor; Olech, Czeslaw (1967). "Characterizations of a Class of Convex Sets". Mathematica Scandinavica. 20: 290. doi:10.7146/math.scand.a-10839.
  • Pliś, A.; Olech, C. (1967). "Monotonicity assumption in uniqueness criteria for differential equations". Colloquium Mathematicum. 18: 43–58. doi:10.4064/cm-18-1-43-58.
  • Olech, C. (1967). "On a system of integral inequalities". Colloquium Mathematicum. 16: 137–139. doi:10.4064/cm-16-1-137-139.
  • Olech, C.; Lasota, A. (1966). "An optimal solution of Nicoletti's boundary value problem". Annales Polonici Mathematici. 18 (2): 131–139. doi:10.4064/ap-18-2-131-139.
  • Olech, Czesław (1966). "Extremal solutions of a control system". Journal of Differential Equations. 2 (1): 74–101. Bibcode:1966JDE.....2...74O. doi:10.1016/0022-0396(66)90064-7.
  • Olech, Czeslaw (1964). "Global phase- portrait of a plane autonomous system". Annales de l'Institut Fourier. 14: 87–97. doi:10.5802/aif.164.
  • Olech, C.; Mlak, W. (1963). "Integration of infinite systems of differential inequalities". Annales Polonici Mathematici. 13: 105–112. doi:10.4064/ap-13-1-105-112.
  • Meisters, G. H.; Olech, C. (1963). "Schlicht functions". Duke Mathematical Journal. 30: 63–80. doi:10.1215/S0012-7094-63-03008-4.
  • Hartman, Philip; Olech, Czeslaw (1962). "On Global Asymptotic Stability of Solutions of Differential Equations". Transactions of the American Mathematical Society. 104 (1): 154–178. doi:10.2307/1993939. JSTOR 1993939.
  • Olech, C. (1962). "A connection between two certain methods of successive approximations in differential equations". Annales Polonici Mathematici. 11 (3): 237–245. doi:10.4064/ap-11-3-237-245.
  • Olech, C. (1961). "On the asymptotic coincidence of sets filled up by integrals of two systems of ordinary differential equations". Annales Polonici Mathematici. 11: 49–74. doi:10.4064/ap-11-1-49-74.
  • Olech, C. (1960). "A simple proof of a certain result of Z. Opial". Annales Polonici Mathematici. 8: 61–63. doi:10.4064/ap-8-1-61-63.
  • Opial, Z.; Olech, C. (1960). "Sur une inégalité différentielle". Annales Polonici Mathematici. 7 (3): 247–254. doi:10.4064/ap-7-3-247-254.
  • Olech, Czeslaw (1957). "Sur un problème de M. G. Sansone lié à la théorie du synchrotrone". Annali di Matematica Pura ed Applicata. 44: 317–329. doi:10.1007/BF02415206. S2CID 170536734.
  • Olech, C. (1957). "Sur certaines propriétés des intégrales de l'équation y'=f(x,y) dont le second membre est doublement périodique". Annales Polonici Mathematici. 3 (2): 189–199. doi:10.4064/ap-3-2-189-199.
  • Olech, C.; Gołąb, Stanisław (1955). "Contribution à la théorie de la formule simpsonienne des quadratures approchées". Annales Polonici Mathematici. 1: 176–183. doi:10.4064/ap-1-1-176-183.

Notes and references[edit]

External links[edit]